Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Weight loss
May 2, 2002

I have had a lot of weight loss. My doctors have put me on Oxandrin, Marinol and Remeron. So far I have had little success. In the past Megace has caused some bad side effects. Do you have any suggestions?

Response from Ms. Fields-Gardner

The effect of oxandrolone (Oxandrin) and dronabinol (Marinol) are dose-dependent, time-dependent, and are enhanced by efforts to eat well and exercise. Mirtazapine (Remeron) is an antidepressant that may help with any blocks to appetite because of depression, which may also take a few weeks to take hold.

Sometimes it helps to have a clear plan for eating and consider consuming the right amount of food as a necessary (not optional) activity. Depending on the urgency to deal with your weight loss compared to other health priorities, ask for a referral to a dietitian to help you with food strategies.

Also, check with your doctor on the doses of these medications to see if it might help to increase the doses at this time (assuming you are currently at a lower dose) and to clear you for an exercise program. Exercise "prescriptions" can be developed by a physical therapist and will help you to clearly plan your efforts.


Previous
losing weight
Next
I am HIV negative

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement